MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP587H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: how many devices were involved in this single procedure? unknown.Lot number unknown.
 
Event or Problem Description
It was reported that a dog underwent an animal procedure/castration in 2019 and the suture was used.The suture snapped in half, not at the needle, whilst pulling the suture through the skin with little force applied during uninterrupted continuous suture.A new suture pack was opened to finish the procedure.

Brand Name
VCL+ VIO 27IN 0 S/A FSL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9407674
Report Number2210968-2019-90478
Device Sequence Number4202721
Product Code GAM
UDI-Device Identifier10705031054257
UDI-Public10705031054257
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP587H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/04/2019
Patient Sequence Number1